Bisoprolol: Hi, I am a newbie to this... - British Heart Fou...

British Heart Foundation

39,081 members25,071 posts

Bisoprolol

Ninaroo2002 profile image
9 Replies

Hi,

I am a newbie to this site. I have been suffering with palpitations for a couple of months and had a 7day monitor fitted. This has shown up thousands of ectopic beats and I’m being referred to a cardiologist. Whilst waiting my GP wants me to take Bisoprolol 1.25mg. I am so worried about the side effects that I haven’t started them yet. Could this AF be down to stress as I do have a lot going on at the moment. I really don’t want to take this medication.

Thanks

9 Replies
gilreid1 profile image
gilreid1

I have been on Bisoprolol for 12 months and the benefits out way any side affect. Remember everyone reacts different to medication and you may or may not have side affect

Cliff_G profile image
Cliff_G

Hi Ninaroo. Yes, AF can be down to stress, but ectopics are not necessarily AF. You need to be happy about any medication you take as obviously if you're not you won't take it. A beta blocker is a normal first-resort med, but they are not always the right one. You didn't say how old you are. Two things to consider - if you're young and what your resting heart rate is. I first had ectopics and worse when age 40 and I had a slow heart rate. Ectopics can be bothersome at a slow heart rate (below 60) simply because the time period between beats is longer during which time the ectopics can fire. If this is the case, and it quite often is in the young and fit, particularly athletes, beware that beta blockers can make ectopics worse, as they did for me. If your heart rate is normally higher say 70+, the beta blocker may well help. 1.25 mg is a tiny dose. You may not have any side effects or you may, only by taking it will you know. It's fairly quick to act and also fairly quick to get out of your system if you stop. Hope that helps.

A great thing to do is get informed, and there are superb videos on youtube by Dr Sanjay Gupta of York Cardiology, including on ectopics.

sherwood123 profile image
sherwood123

I started on 1.25 Bisoprolol, not good felt terrible, so cardiologist stopped them, then I was very ill and ended up in hospital, then put back on them, I put up with the side effects and now I am on 5mg daily. Everyone is different choose what you read, the benefits of these meds are worth trying at least. Also if you look at the side effects of any drugs including paracetamol, we would not be taking any at all. It took me a couple of weeks for the symptoms subsided but now I am ok with em, if you start them and you have really bad side effects that will not go away, GO straight back to the Docs, regards Stephen.

shopman profile image
shopman

It may pay to take this small dose of Bisoprolol before going to bed rather than in the morning.

Andyd57 profile image
Andyd57

All I can say is I'm bisoprosol. 2.5 in the morning and at night been on them for a long time with no side effects but we are all different. Good luck. I've had loads of ectopic beats which can be quite normal. But I had heart ataack long time ago.

You will be fine lots of support on here

Palpman profile image
Palpman

Some people have severe side effects from taking placebos.:)

I was in a similar situation to you with 11000 ectopics in 24 hours. Cardiologist gave me bisoprolol 2.5mgs. Unfortunately I was one of those who has suffered several severe side effects over a 3 month period. I have had to withdraw and stopped biso. You may be one of those who once the biso gets into your system you will find it ok and helps your palpitations. You could discuss with you GP other beta blocker alternatives.

GWP1952 profile image
GWP1952

As has been said, the amount that you have been prescribed is a small dose. I started on 3.75mg, got this reduced to 2.5mg and subsequently to 1.25mg as I suffered hypotension. I have many drug allergies and intolerabces, but I am happy to take this medication for the benefits and protection it provides me, even though I suffer from Raynauds syndrome which it definitely makes worse!

Fifimyangel profile image
Fifimyangel

Hi. I too am taking bisoprolol. I was nervous about starting it but iv been fine.iv had palpitations for a long time and now waiting to see cardiologist.

You may also like...